Alert archive / Florida / Coastal Flood Statements in 2014
Coastal Flood Statement 4, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Nov 23, 2014, 8:31 PM EST for Monroe County, Florida. It took effect at Nov 23, 2014, 9:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 8:31 PM EST (01:31 UTC)
- In effect from
- Nov 23, 2014, 9:00 PM EST
- Expired
- Nov 24, 2014, 3:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1922 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WHUS42 KKEY 240131 CFWKEY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 831 PM EST SUN NOV 23 2014 FLZ076>078-240800- /O.NEW.KKEY.CF.S.0004.141124T0200Z-141124T0800Z/ MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- 831 PM EST SUN NOV 23 2014 ...MINOR COASTAL FLOODING POSSIBLE IN LOW-LYING AREAS TONIGHT... * COASTAL FLOODING...HIGHER THAN PREDICTED TIDAL LEVELS WILL LEAD TO MINOR COASTAL FLOODING OF LOW-LYING AREAS IN THE FLORIDA KEYS TONIGHT. * TIMING...WATER LEVELS WILL BE AROUND SEVEN TO TEN INCHES ABOVE PREDICTED VALUES...ESPECIALLY DURING THE TIME OF HIGH TIDE TONIGHT. THE TIMES OF HIGH TIDE RANGE FROM AROUND 900 PM TO AROUND MIDNIGHT TONIGHT ACROSS THE KEYS. THE HIGHEST TIDES IN KEY WEST WILL BE AROUND 930 PM TONIGHT. * IMPACTS...THE PRIMARY HAZARD WILL BE MINOR FLOODING OF THE LOWEST ELEVATION STREETS. SOME STORM DRAINS WILL OVERFLOW...AND SOME LOW- LYING DOCKS AND SEAWALLS COULD BE OVER-TOPPED. $$ MSB
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 23, 3:13 PM EST, 5 hours 18 minutes earlier.
Area forecast discussion, Nov 23, 3:13 PM EST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
313 PM EST SUN NOV 23 2014
.DISCUSSION...
CURRENTLY...WARM AND HUMID CONDITIONS PREVAIL ACROSS THE FLORIDA KEYS
AND ADJACENT COASTAL WATERS...WITH AIR TEMPERATURES IN THE LOWER TO
MID 80S AND DEWPOINTS IN THE MID 70S. WINDS HAVE VEERED TO SOUTH-
SOUTHEAST AND DECREASED SLOWLY DURING THE DAY. SHOWERS HAVE BEEN
LIGHT AND ISOLATED IN COVERAGE ALL DAY...WITH ONLY A FEW SPRINKLES
LEFT OVER THE EXTREME SOUTHEASTERN GULF OF MEXICO AT THIS HOUR. DRY
AIR HAS MOVED IN ALOFT...WHILE MORE DIFLUENT FLOW HAS DEVELOPED IN
THE ATMOSPHERIC BOUNDARY LAYER SINCE YESTERDAY.
WE POSSESS MEDIUM TO HIGH CONFIDENCE IN THE FORECASTS THROUGH
TUESDAY...WITH LOW CONFIDENCE TUESDAY NIGHT THROUGH THURSDAY... AND
AVERAGE CONFIDENCE THEREAFTER.
MEASURABLE RAIN CHANCES SHOULD REMAIN NIL OVERNIGHT AND ONLY SLIGHT
ON MONDAY OWING TO DRY AIR ALOFT AND A LACK OF SIGNIFICANT FORCING AT
ANY ALTITUDE. WE HAVE INCREASED RAIN CHANCES FOR MONDAY NIGHT OWING
TO A COMBINATION OF FACTORS -- 1/ A PLUME OF RICH TROPICAL
MOISTURE...CURRENTLY EVIDENT IN MIMIC-TPW IMAGERY BETWEEN HISPANIOLA
AND EASTERN CUBA...WILL ARRIVE ROUGHLY AROUND EARLY MONDAY EVENING...
2/ A PERIOD OF LOWER-TROPOSPHERIC MASS CONVERGENCE DUE TO A LARGE-
SCALE ACCELERATION OF EASTERLIES ALONG THE EQUATORWARD FLANK OF AN
INTENSIFYING ATLANTIC ANTICYCLONE WILL COMMENCE ABOUT THE SAME TIME
THAT THE DEEP MOISTURE PLUME ARRIVES...AND 3/ AN EASTWARD-MIGRATING
MIDLATITUDE LONG WAVE TROUGH AND ITS ASSOCIATED JET WILL INDUCE A
FAVORABLE OUTFLOW PATTERN ALOFT OVER THE SOUTHERN FLORIDA
PENINSULA...KEYS...AND ADJACENT WATERS.
FOR TUESDAY AND TUESDAY NIGHT...RAIN CHANCES REMAIN SCALED BACK AS
THE FLORIDA KEYS REMAIN BETWEEN SYNOPTIC-SCALE SYSTEMS. BEST TIMING
FOR THE NEXT SIGNIFICANT PRECIPITATION EPISODE AND COLD FRONT LOOKS
LIKE WEDNESDAY MIDDAY. EXACT TIMING...AS WELL AS CONVECTIVE MODES...
PRECIPITATION STRUCTURES...SKY COVER...AND WIND PATTERN WILL DEPEND
ON THE EVOLUTION OF THE SURFACE LOW PRESSURE AREA EVOLVING BETWEEN
THE GULF OF MEXICO AND THE WESTERN NORTH ATLANTIC. THIS...IN TURN...
WILL DEPEND UPON THE POSITION AND INTENSITY OF A SHORT-WAVE TROUGH
MIGRATING THROUGH THE GULF BASIN AND SOUTHEASTERN UNITED STATES.
HENCE...THE UNCERTAINTY.
REGARDLESS OF WHAT HAPPENS WEDNESDAY...A DECENT NORTH TO NORTHEAST
BLOW LOOKS INCREASINGLY LIKELY FOR THURSDAY-FRIDAY...AND WE HAVE
INCREASED THE WIND SPEEDS FOR THIS TIME FRAME.
&&
.MARINE...
A SMALL CRAFT ADVISORY HAS BEEN EXTENDED FOR PORTIONS OF THE STRAITS
OF FLORIDA FOR THIS EVENING. HOWEVER...THE ADVISORY LIKELY WILL BE
DISCONTINUED FOR ALL ZONES OVERNIGHT. FRESH SOUTHEAST BREEZES WILL
BLOW ACROSS HAWK CHANNEL AND THE STRAITS OF FLORIDA EARLY THIS
EVENING...WITH LIGHTER BREEZES OVER FLORIDA BAY...AND THE EXTREME
SOUTHEASTERN GULF OF MEXICO. A LARGE HIGH PRESSURE SYSTEM WILL WEAKEN
OVER THE WESTERN NORTH ATLANTIC TONIGHT...WHILE A LOW PRESSURE SYSTEM
EVOLVES ACROSS THE CENTRAL AND EASTERN UNITED STATES. A COLD FRONT
WILL MOVE ACROSS THE GULF OF MEXICO MONDAY AND TUESDAY...APPROACH THE
FLORIDA KEYS TUESDAY NIGHT...AND LIKELY WILL SWEEP THROUGH THE
FLORIDA KEYS AND ADJACENT COASTAL WATERS ON WEDNESDAY. STRONG NORTH
TO NORTHEAST BREEZES ARE LIKELY IN THE WAKE OF THIS COLD FRONT
WEDNESDAY NIGHT THROUGH FRIDAY.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL AT BOTH THE KEY WEST AND MARATHON
TERMINALS THROUGH 24/18Z. WINDS WILL BE FROM THE SOUTHEAST BETWEEN 5
AND 10 KNOTS. AFT 24/00Z...WINDS ARE FORECAST TO DIMINISH TO LESS THAN
10 KNOTS AND SHIFT FROM THE SOUTH THROUGH THE OVERNIGHT HOURS.
&&
.CLIMATE...
ON THIS DATE...NOVEMBER 23...IN KEYS WEATHER HISTORY...
IN 1957...THE DAILY RECORD HIGH TEMPERATURE OF 86F WAS RECORDED.
TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.
&&
.PRELIM POINT TEMPS/POPS...
KEY WEST 83 76 83 75 / - - 10 50
MARATHON 84 76 84 75 / - - 10 50
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR GMZ052-GMZ053-GMZ054-
GMZ072-GMZ073-GMZ074.
&&
PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....KN
DATA COLLECTION.......FLING
VISIT US ON THE WEB AT WEATHER.GOV/KEY
FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWESTHazardous weather outlook, Nov 23, 5:20 AM EST, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 520 AM EST SUN NOV 23 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-241100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 520 AM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...SMALL CRAFT ADVISORY IN EFFECT ACROSS THE FLORIDA STRAITS THIS MORNING... WINDS AND WAVES...SOUTHEAST WINDS NEAR 20 KNOTS ACROSS THE STRAITS OF FLORIDA THROUGH LATE THIS MORNING...WITH SEAS OF 5 TO 7 FEET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HEADLINES OR ADVISORIES ARE EXPECTED MONDAY THROUGH TUESDAY NIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED AGAIN ACROSS ALL OR PORTIONS OF THE MARINE DISTRICT DURING WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 6:20 PM EST | Coastal Flood Statement | KEY | Monroe | 9 hr |
Nearby
Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.